Hail, Apache
- When
- July 31, 10:15 AM MST to 10:25 AM MST
- Where
- Apache County, 2 mi N of Mc Nary
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.099, -109.850
Hail (0.2 to 0.8 inches in diameter) covered the ground one inch deep.
8) covered the ground two miles north of McNary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Hail (0.2 to 0.8) covered the ground two miles north of McNary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 31, 9:23 AM MST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 923 AM MST TUE JUL 31 2012 .SYNOPSIS...A MOIST SOUTHEASTERLY FLOW WILL KEEP NORTHERN ARIZONA IN A WET MONSOON PATTERN TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH LOCALLY HEAVY RAINFALL. A SLIGHT DRYING TREND WILL DEVELOP WEDNESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION...CURRENT FORECAST PACKAGE LOOKS GOOD WITH NO UPDATES PLANNED THIS MORNING. AS PREVIOUSLY MENTIONED...STRONGER MID LEVEL WINDS ACROSS NORTHERN AZ THIS MORNING...NOTED BY A 40+ KT SPEED MAX AROUND 500-550 MB ON THE FGZ SOUNDING...WILL RESULT IN STRONGER WIND SHEAR AND MAY LEAD TO A FEW STRONGER STORMS TODAY. HEAVY RAIN...MARGINALLY SEVERE HAIL...AND STRONG GUSTY WINDS WILL ALL BE POSSIBLE. BEST STORM COVERAGE IS EXPECTED ACROSS FAR WESTERN AZ WHERE MOISTURE PROFILES REMAIN DEEPEST...THUS THIS AREA WILL SEE THE BEST THREAT FOR LOCALIZED FLOODING AS WELL. && .PREVIOUS DISCUSSION (230 AM MST)...SIMILAR PATTERN TO YESTERDAY WILL CONTINUE TODAY WITH A STRONG AREA OF HIGH PRESSURE ALOFT CENTERED OVER THE SOUTHERN PLAINS. CIRCULATION AROUND THIS FEATURE WILL MAINTAIN THE SOUTHEASTERLY FLOW OVER ARIZONA AND WILL CONTINUE TO BRING TROPICAL MOISTURE NORTHWARD ACROSS THE STATE. WEAK CYCLONIC CENTER AND INVERTED TROUGH REMAIN ACROSS THE SOUTHWEST WITH THE CENTER OVER SRN CALIF AND THE TROUGH EXTENDING NORTHWARD ALONG THE AZ/NV BORDER TODAY. AN AREA OF SLIGHTLY STRONGER WINDS ALOFT WILL BE LOCATED TO THE EAST OF THIS LOW. THIS BAND OF STRONGER WINDS WILL RESULT IN FASTER STORM MOTION TODAY AND THIS COULD MITIGATE THE IMPACT OF HEAVY RAINS. IN ADDITION...THE STRONGER WINDS AND SHEAR WILL ALLOW A FEW STORMS TO BECOME MARGINALLY SEVERE WITH SMALL HAIL AND STRONG WINDS POSSIBLE. ON WEDNESDAY...THE CYCLONIC SYSTEM WILL MOVE NORTHWARD AND THE FLOW ACROSS AZ WILL BEGIN TO VEER MORE TO THE SOUTHWEST. THIS WILL START A SLIGHT DRYING TREND ACROSS THE STATE THAT SHOULD CONTINUE FOR THE NEXT SEVERAL DAYS. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON HOURS. EXPECT EXTREMELY HEAVY RAIN UNDER ANY STORMS ALONG WITH ERRATIC GUSTY WINDS. STORMS WILL DIMINISH IN COVERAGE BECOMING MORE ISOLATED AFTER 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MCS/DB AVIATION.......MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST TUE JUL 31 2012 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 500 AM MST TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO BRING MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY AND TONIGHT. SOME OF THESE STORMS MAY PRODUCE SUBSTANTIAL RAINFALL IN A SHORT PERIOD OF TIME RESULTING IN LOCALIZED FLOODING. SMALL HAIL AND STRONG WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY BUT THE RISK OF HEAVY RAINFALL WILL DECREASE DURING THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 135 km away, was scanning. The volume nearest the first event began at 17:16 UTC.
1 hail. Local standard time, as filed.
Hail (0.2 to 0.8 inches in diameter) covered the ground one inch deep.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2012Every state in 2012This day in weather historyWarnings in Arizona, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405635.